Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 19, 2008, 2:14 PM MDT for 18 counties in Idaho. It took effect at Sep 20, 2008, 12:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 19, 2008, 2:14 PM MDT (20:14 UTC)
- In effect from
- Sep 20, 2008, 12:00 PM MDT
- Expired
- Sep 20, 2008, 8:18 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 1:45 PM MDT | HAIL 0.75 | 3 Wsw Portneuf, ID | |
| Sep 20, 2:09 PM MDT | HAIL 0.75 | 3 Ene Pocatello, ID | |
| Sep 20, 6:00 PM MDT | HEAVY RAIN 0.4 | 6 Wsw Tetonia, ID | .40 INCHES OF RAIN WITH THUNDERSTORM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3684 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 192014 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT FRI SEP 19 2008 IDZ409>413-475>477-200815- /O.NEW.KPIH.FW.W.0019.080920T1800Z-080921T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 214 PM MDT FRI SEP 19 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING FOR ID ZONES 409 410 411 412 413 475 476 AND 477 FOR THUNDERSTORMS WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY. A LOW PRESSURE SYSTEM WILL AFFECT IDAHO TOMORROW MORNING AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA. THE SYSTEM WILL MOVE IN FROM THE SOUTHWEST TO THE NORTHEAST AND CAUSE THUNDERSTORMS ACROSS OUR ENTIRE FORECAST AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPIH 200806 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 206 AM MDT SAT SEP 20 2008 IDZ409>413-475>477-202130- /O.CON.KPIH.FW.W.0019.080920T1800Z-080921T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 206 AM MDT SAT SEP 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 409...410...411...412...413...475...476 AND 477 FOR SCATTERED THUNDERSTORM COVERAGE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY PRODUCING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KPIH 202037 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MDT SAT SEP 20 2008 IDZ409>413-475>477-210300- /O.CON.KPIH.FW.W.0019.000000T0000Z-080921T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 237 PM MDT SAT SEP 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 409...410...411...412...413 ...475...476...AND 477 FOR SCATTERED THUNDERSTORM COVERAGE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KPIH 210218 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 818 PM MDT SAT SEP 20 2008 IDZ409>413-475>477-210330- /O.CAN.KPIH.FW.W.0019.000000T0000Z-080921T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 818 PM MDT SAT SEP 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM COVERAGE HAS DECREASED ACROSS EASTERN IDAHO THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 19, 3:10 AM MDT, 11 hours 4 minutes earlier.
Area forecast discussion, Sep 19, 3:10 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT FRI SEP 19 2008 .DISCUSSION...CLOSED UPPER LEVEL LOW IN EASTERN PACIFIC EXPECTED TO REACH THE WEST COAST THIS AFTERNOON AND PUSH INLAND TONIGHT. BY SAT MORNING...SHOWERS SHOULD BE DEVELOPING FROM WEST TO EAST ACROSS THE FORECAST AREA. NAM-12 INDICATING .01 TO 0.10 MAINLY FOR SNAKE RIVER PLAIN...0.10 TO 0.25 FOR MUCH OF THE MOUNTAINS...EXCEPT LIMITED PART OF SAWTOOTHS UP TO 0.50 INCH THROUGH SAT AFTERNOON. HAVE INCREASED QPF TO COME CLOSE TO THESE AMOUNTS. TIMING HAS SLOWED THOUGH...ESPECIALLY FOR THE EASTERN HALF OF THE FORECAST AREA...WHICH SHOULD REMAIN DRY ALL OF TODAY AND START GETTING PRECIPITATION LATE TONIGHT. CLOUD COVER WILL LEAD TO SOME COOLING TODAY...BUT PRECIPITATION AND A COLD CORE LOW COMING IN FOR SAT WILL CAUSE MUCH MORE COOLING. A SECOND SHORTWAVE ARRIVING MON WILL BE DRIER AND THUS NOT AS MUCH PRECIPITATION...BUT COMING FROM THE GULF OF AK...IT WILL DRIVE TEMPERATURES DOWN SOME MORE. HAVE NOT BIT OFF ON AS MUCH COLD AIR AS THE GFS HAS...WITH HIGH TEMP ON TUE AT KPIH OF 62...BUT HAVE DELAYED WARMING TREND FROM STARTING UNTIL WED. STORM TRACK STILL PUSHING NORTHWARD AND AWAY FROM IDAHO TOWARDS THE END OF THE FORECAST WEEK. FLOW IS MORE ZONAL AND THUS A LITTLE MORE OPEN TO RUN TO RUN VARIABILITY...BUT DO NOT SEE ANY MAJOR STORMS AFTER TUE. ECMWF ALSO WANTS A STRONGER AND BIGGER UPPER LEVEL RIDGE...MAKE THREAT GENERALLY EVEN LOWER THAN THE AGGRESSIVE GFS. MESSICK && .AVIATION...ISOLATED THUNDERSTORMS FORECAST TO DEVELOP BY AFTERNOON ACROSS PORTIONS OF EAST IDAHO WITH OCCASIONAL MVFR CONDITIONS. MAIN THREAT APPEARS TO BE IN HIGHER TERRAIN AND ESPECIALLY ALONG/WEST OF A LINE FROM KBYI TO KSNT. MAIN THREAT REMAINS GUSTY WINDS. OTHERWISE...VFR CONDITIONS FCST. DMH && .FIRE WEATHER...MOISTURE AND INSTABILITY ON THE INCREASE THIS AFTERNOON AND EVENING AHEAD OF NEGATIVE TILT PACIFIC TROUGH PUSHING INTO NORTHERN CALIFORNIA. MAINLY ISOLATED THUNDERSTORMS ACROSS THE DISTRICT TODAY...FOCUSED ON CENTRAL MTNS. UPPER TROUGH LIFTS ACROSS DISTRICT ON SATURDAY WITH COLD FRONT MOVING NORTHEAST THROUGH REGION DURING THE MORNING. EXPECTING MORE WIDESPREAD PERCIP ASSOCIATED WITH THE FRONT AND UPPER TROUGH. CURRENT FCST PAINTING ENOUGH INSTABILITY FOR INCREASED EMBEDDED THUNDERSTORM COVERAGE. WITH CURRENT SCENARIO...FIRE WEATHER WATCH WILL BE NEEDED FOR SATURDAY AND WILL LET FOLLOWING SHIFT MAKE FINAL DETERMINATION. ONCE UPPER TROUGH LIFTS PAST REGION SAT NIGHT INTO SUN...COOL AND RELATIVELY UNSETTLED CONDITIONS FCST FOR BEGINNING OF NEXT WEEK AS BROAD TROUGH REMAINS IN PLACE OVER PACNW. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.